Thumbnail
Access Restriction
Authorized

Author Raghavendra, S. ♦ Nair, M. D. ♦ Chemmanam, T. ♦ Krishnamoorthy, T. ♦ Radhakrishnan, V. V. ♦ Kuruvilla, A.
Source Sree Chitra Tirunal Institute for Medical Sciences & Technology
Content type Text
Publisher European Journal of Neurology
File Format PDF
Language English
Subject Domain (in DDC) Technology ♦ Medicine & health ♦ Surgery & related medical specialties
Subject Domain (in MeSH) Nervous System Diseases ♦ Diseases ♦ Surgical Procedures, Operative ♦ Analytical, Diagnostic and Therapeutic Techniques and Equipment
Subject Keyword Neurosurgery
Abstract Leukoencephalopathy is a recognized complication with intrathecal or intravenous methotrexate (MTX). We report a 59-year-old lady who developed MTX leukoencephalopathy with long-term low-dose oral MTX. She developed posterior leukoencephalopathy (PLE) that initially was reversible on discontinuation of oral MTX. Four months later, she developed disseminated necrotizing leukoencephalopathy (DNL), and was left with devastating neurological deficits. The sequential conventional magnetic resonance imaging (MRI), diffusion weighted imaging (DWI), MR perfusion (MRP) and MR spectroscopic (MRS) changes are highlighted in this report. MRP and MRS showed more wide spread abnormalities than DWI. Stereotactic biopsy from the lesion revealed demyelination with macrophagic infiltration, pericapillary lymphomononucear aggregation,fibrinoid changes in the capillaries and neovascularization. Of the two cases of PLE with oral MTX reported in literature, one reversed clinically and radiologically with the discontinuation of MTX. To the best of our knowledge, this is the first reported case of DNL following oral MTX in the world literature.
Education Level UG and PG
Learning Resource Type Article
Educational Framework Medical Council of India (MCI)
Journal EUROPEAN JOURNAL OF NEUROLOGY
Volume Number 14
Issue Number 3
Page Count 6
Starting Page 309
Ending Page 314